MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE; GUIDE
Catalog Number 03.010.146
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight is unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2018, the surgeon could not disengage the cannulated connecting screw from the implanted titanium cannulated tibial nail.Surgeon was able to use a screwdriver and open end wrench to remove the connecting screw.There was a five (5) minute surgical delay.Procedure was completed successfully with no patient consequence.This complaint is for a cann connecting scr w/internl thrd f/percutan insertn handle.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part # 03.010.146.Synthes lot # u225004.Supplier lot # u225004.Release to warehouse date: 05jun2015 and 11jul2016.Supplier: orchid unique.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Customer quality investigation: the following investigations were performed: device interaction functional.Visual inspection performed at customer quality observed that the cannulated connecting screw was received with minor surface wear.No damage was observed which would impair the device intended function.The device was dimensionally inspected in the ¿drawing review¿ section below and no discrepancies were observed.Thus, as no functional or dimensional issue was identified, the complaint condition for this device was unable to be confirmed.Both complaint replication and functional test was unable to be performed as the mating devices were not returned.Drawing review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision, were reviewed.Cannulated connecting screw; the diameter of the connecting screw shaft measured 8.03 mm which is confirmed to be within the specification of 8 mm +/-0.05.Additionally, the major thread diameter measured 7.96 mm which is within the specification of mj8x1.25-4h6h [8.00/7.788].Review of the device history record(s) showed that there were no issues during the manufacture of this product, which would contribute to this complaint condition.While no definitive root cause could be determined as no product issues were identified with the connecting screw, however, it is likely that any unintended off-axis insertion with the mating devices during the procedure could have contributed to the complaint condition.During the investigation, no product design or manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7508556
Report Number2939274-2018-52144
Device Sequence Number16714774
Product Code FZX
UDI-Device Identifier10886982067968
UDI-Public(01)10886982067968
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.146
Device Lot NumberU225004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer05/14/2018
06/19/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date06/01/2018
06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR